MAUDE Adverse Event Report: TOSOH HI-TEC, INC. G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH HI-TEC, INC. G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723 G8
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A 13-month complaint history review and service history review for similar complaints was performed for serial number (b)(6) from 21mar2024 through aware date 21apr2025.There were four similar complaints identified for check peak flags during the search period, including this case and no similar complaints identified for leak.The g8 variant analysis mode operator¿s manual v 3.4 under chapter 1: introduction and applications: limitations of the procedure: total area dilution studies demonstrate that the assay is linear from a total area of 500 to 4000.However, the optimum total area is 700 to 3000.Abnormal red cell survival: the life span of red blood cells is shortened in patients with hemolytic anemias, and the actual life span depends upon the severity of the anemia.As a consequence, specimens from such patients may exhibit decreased glycohemoglobin levels compared to patients with normal red cell life span.The life span of red blood cells is lengthened in polycythemia or post-splenectomy patients.Specimens from such patients may exhibit increased glycohemoglobin levels.Hemoglobinopathies: the most commonly observed hemoglobin variants are hbs, hbc, hbd and hbe.These variants in their heterozygous state elute after the hba0 peak in their designated windows: hbs (h-v1 peak), hbd (h-v0 peak) and hbc (h-v2 peak).The hbe (p-hv3 peak) appears between sa1c and hba0 peaks.In all these cases, the sa1c% is reportable when these hemoglobin variants are present in the heterozygous state.When either of these hemoglobin variants is identified, the sa1c% is calculated in a proprietary way, depending on the type of hemoglobin variant, based on the area of sa1c, the area of identified hemoglobin variant and other peaks.When a p-hv3 peak is detected, a flag 43 is also reported.Glycemic monitoring for any patients displaying any homozygous hemoglobin (other than hbaa) such as hbss, hbcc or the double heterozygous sc, cannot be performed using sa1c because there is no hemoglobin a present.Alternative testing is mandatory for these types of patients.The most probable cause of the reported discrepant results for hba1c was due to the leak due to loosen connection between the column heater and tubing.
 
Event or Problem Description
A customer reported ¿two (2) discrepant patient results for hba1c and a leak at the column heater¿ on the g8 analyzer.The customer stated the left side of the connection of the heater was leaking.The results were reported out and no values or patient information provided.The customer tightened the fitting at the column heater that connects to the tubing and resolved the leaking issue prior to calling technical support specialist (tss).Tss instructed the customer to check the pressure and were within specifications.The customer replaced the filter and noticed check peak flags.The retention time (rt) was 0.57 minutes.The customer mentioned they reran the two patient samples after the leak was fixed and were within acceptable ranges.Tss had the customer change the flow factor (ff) from 1.08 to 1.05 and rt is reading at 0.59 minutes with no flags recurring.The investigation determined that an increased pump speed corrected the rt and resolved the complaint.The customer successfully performed calibration with no reported issues.No further action required by tosoh.The g8 analyzer is functioning as expected.There was no indication of any patient intervention or adverse health consequences due to the reported event.

Brand Name
G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key21998308
Report Number3004529019-2025-00726
Device Sequence Number12922048
Product Code PDJ
UDI-Device Identifier04560189282919
UDI-Public04560189282919
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723 G8
Device Catalogue Number021560
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown